MAUDE Adverse Event Report: SYNTHES GMBH TROCAR Ø3.2 F/03.010.076; MISC ORTHO SURGICAL INSTR

SYNTHES GMBH TROCAR Ø3.2 F/03.010.076; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.077
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2023, the patient underwent an unknown surgery with recon locking for the femur.Two trocar combinations were inserted into the nail¿s screw hole.Then, two guide wires were inserted into the screw hole.During drilling, the drill has come off the screw hole and advanced.The trocar combination was pulled in and out several times to correct the orientation of the drill.The trocar combination was inserted into anterior cortical bone forcefully.After inserting two hip screws and one transverse locking screw, reduction was required.Therefore, the three screws and the nail were removed.Then, reduction was performed, and the nail was re-inserted.When the two trocar combinations were inserted into the aiming arm, one of the trocar combinations did not pass through the aiming arm.The surgeon determined that insertion of two trocar combinations at the same time was not possible.As a result, only one normal trocar combination was inserted.The surgery was completed successfully within 30 minutes delay.No further information is available.This report is for one (1)trocar ø3.2 f/03.010.076.This is report 3 of 6 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Part #: 03.010.077, synthes lot #:pe03999, supplier lot #: pe03999, release to warehouse date: 16 sep 2019, suppliers: (b)(4), no ncr's generated during production.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the trocar ø3.2 f/03.010.076 had the shaft slightly bent and deformed.A dimensional inspection for the trocar ø3.2 f/03.010.076 was unable to be performed due to post manufacturing damage.A functional test was performed, the trocar was inserted into the drill sleeve, and the drill sleeve into the protection sleeve, it did not advance smoothly and the overall assembly was not successful, this issue most likely due to the bent condition of the trocar and all of the mating devices.The complaint condition was able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the trocar ø3.2 f/03.010.076 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TROCAR Ø3.2 F/03.010.076
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16342375
Report Number8030965-2023-01641
Device Sequence Number20437999
Product Code LXH
UDI-Device Identifier07611819765696
UDI-Public(01)07611819765696
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.077
Device Lot NumberPE03999
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILLSL 8.5/3.2 F/03.010.075; PROTECT SLEEVE 11.5/8.5 F/LFN RECOLOCK; UNK - DRILL BITS: TRAUMA; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - SCREWS: TRAUMA
Patient SexUnknown